It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


gal,

It's always tough to get cause and efffect when you switch 2 drugs at the same time (statin and thyroid replacement.)
Why not try the Lipitor with the armour or the lovastatin with the synthroid. At least it will give you more information. Constipation, muscle and stomach pain isn't a normal scenario for a statin reaction. Are you taking the Armour now? Did the symptoms abate after stopping the lovastatin?

Niacin,
It's not very clear exacly HOW niacin works as an antilipidemic but it's almost surely through an action in the liver. There are problems unique to niacin mega-dosing like muscle pain, liver disfunction, and sensitivity reactions. Niacin is noted most for it's powerful beneficial effect in raising HDL but is rather poor at lowering LDL.
For a therapeutic LDL effect you really need to take several grams a day and many/most people cannot tolerate so high a dosage because of the flushing side effect (red, burning, itchy skin) with every dose...3 times a day! (It get's really OLD, very fast.)

There's a prescription alternative called Niaspan that is something of an extended release formulation that works for some people and flushes less but it is every bit as expensive as Lipitor (not sure about your insurance company.) That would probably be a good drug to start with to see if you can get a good response to niacin.
FAR cheaper would be to pick up plain niacin at your health food store and see if you can work up to a tolerance of maybe 2 grams a day in 3 divided doses (I guess 3 x 500mg) is a more practical minimum.:D
You might have to cleave pills and start with something like 100 mg. doses and work up.





All times are GMT -7. The time now is 03:26 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!